1st Glitch in 28 months
This week, I had my 1st glitch in the 28 months I have been getting treatment. Monday morning I overslept and felt dizzy and weak when I got out of bed. Fortunately, I had scheduled my 1st appointment with my new primary care doc who is wonderful. She found that I had very low blood pressure and a very high heart rate.
I was told to take it easy, drink a lot of fluids, and eat salty things. I am so grateful she didn’t send me to the hospital for hydration. Hydration makes for a very long and tedious day. Instead, my doctor checks in with me and I give her my readings on my dad’s home blood pressure monitor. My numbers are steadily climbing into the normal range and I am no longer dizzy, but I am still a bit fatigued, so no hospital hydration yet.
Dizziness and weakness are side effects of some cancer drugs that I take. It is a pretty scary feeling. What is really scary is that long term use of any cancer drug can affect other organs and cause long term damage. Many metastatic breast cancer patients face the prospect that the drug that stops the cancer can damage the heart, liver, kidneys, etc. I hope that will not happen to me.
Please pray that this is just a glitch and not a harbinger of something more serious and that my next echocardiogram is normal.